Ask a doctor

Seborrheic Dermatitis or Rosacea?

I am currently on my second course of Accutane on month 4, but these signs and symptoms appeared well before I started - in the summer of 2012. I've asked my dermatologist and she thinks it will go away. However, i'm NOT convinced in that answer as it has stuck around. Currently, i'm washing my face twice a day with Sodium Sulfacetamide 10% & Sulfur 5% and following it up with Deosonide Lotion .05%. Do you think it's Seborrheic Dermatitis, Rosacea, or the Accutane just making me red?

Doctor Answers (2)

Facial redness while on Accutane

+1

Although it is unclear from your question, it sounds like you are experiencing redness and scaling while on Accuate (isotretinoin).  Accutane cause dryness which can cause skin inflammation or even eczema.  Use a rich moisturizer on your face at least twice daily.  You may want to even discuss using a prescription strength topical steroid on your face if you are very scaly, irritated or itchy.  Good luck.


New York Dermatologist
3.5 out of 5 stars 7 reviews

What's causing my redness?

+1

A few things: sulfur can be ridiculously irritating to sensitive or atopic skin. First and foremost, get rid of that. Stick to a plain, moisturizing cleanser like Dove. Second, the lotion may be irritating you as well - are you applying it to moist skin? I tell all patients that a good moisturizer is Lubriderm and that any topical (except Retin A) must be applied to slightly moist skin. Otherwise, it's not absorbed at all, and merely sits on the surface, which can cause irritation. So, try those things, first. And see how it goes. Hydrocortisone 1%, available for a few dollars at any pharmacy, applied after cool water, is great too. I recommend it for all Accutane patients to help with potential redness and dryness. Apply it a few times a day.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.